MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. "LIGACLIP* APPLIER 27,5 MEDIUM"; APPLIER, SURGICAL, CLIP

ETHICON ENDO-SURGERY, LLC. "LIGACLIP* APPLIER 27,5 MEDIUM"; APPLIER, SURGICAL, CLIP
Catalog Number LC210
Medical Device Problem Codes Mechanical Problem (1384); Failure to Form Staple (2579); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.Date of event is 2020.Event day and event month were not reported.The serial number was not provided; therefore, the manufacturing record evaluation could not be performed.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure, the clip applier didn't apply proper clips.The jaws were spoiled.User reported the clips are not broken, the clip applier didn't hold the clips.Clip applier jaws were broken so they didn't hold the clips and because the clip applier jaws were broken, it didn't make the clips hold the vein or tissue.It is unknown how procedure was completed.There was no patient consequence.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 12/18/2020.H6: type of investigation: testing of actual/suspected device (b01); type of investigation not yet determined (b21); analysis of production records (b14) h6: investigation findings: results pending completion of investigation (c21) h6: investigation conclusions: conclusion not yet available (d16).
 
Additional Manufacturer Narrative
(b)(4).Date sent: 12/23/2020 h6: component code = g07 investigation summary the analysis results found that the lc210 device (a) was received with no apparent damage.In an attempt to replicate the reported incident, the device was tested for functionality.Upon functional testing of the device, the instrument loaded, retained and deployed 6 clips as intended.The instrument was fully functional and conforming.The certificate records are accessible through external manufacturing.It should be noted that as part of our quality process all devices are manufactured, inspected, and released to approved specifications.Although there is no direct evidence of use error, the instructions for use do contain the following caution: select the appropriate size ligaclip extra ligating clip cartridge and corresponding clip applier.With the cartridge slots facing away from the base, insert the cartridge into one of the channels openings of the lc800 stainless steel cartridge base.Ensure that the cartridge is past the channel opening and securely held in place.Grasp the applier in the box lock area using pencil grip technique.Insert the jaws of the instrument into the individual cartridge slot, making sure the tips of the applier are perpendicular to the surface of the cartridge.Insert the applier until it stops.Do not force the applier.It should enter and withdraw from the cartridge smoothly.Keeping the applier jaws perpendicular to the surface of the cartridge, retract the applier from the cartridge.The clip will be securely held in the applier jaws.It is not necessary to maintain ring tension to hold the clip in the applier jaws.Position the clip around the tubular structure to be ligated.Apply sufficient force to fully close the applier to assure that the clip is satisfactorily placed and secured.The event described could not be confirmed as the device performed without any difficulties noted.This report is not intended to deny that a problem was experienced with the device.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.

Common Device Name
APPLIER, SURGICAL, CLIP
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key11033260
Report Number3005075853-2020-06963
Device Sequence Number1265853
Product Code GDO
UDI-Device Identifier10705036012900
UDI-Public10705036012900
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLC210
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2020
Initial Date Received by Manufacturer 12/07/2020
Supplement Date Received by Manufacturer12/07/2020
12/07/2020
Initial Report FDA Received Date12/17/2020
Supplement Report FDA Received Date12/18/2020
12/23/2020
Patient Sequence Number1